Alert archive / Oklahoma / Tornado Warnings in 1996
Tornado Warning 35, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Jun 4, 1996, 7:44 PM CDT for Dewey County, Oklahoma. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 4, 1996, 7:44 PM CDT (00:44 UTC)
- Expired
- Jun 4, 1996, 8:15 PM CDT
- In force
- 31 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Dewey County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 0.7 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 614 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 1707 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 050044
TOROKC
OKC043-050115-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
744 PM CDT TUE JUN 04 1996
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL 815 PM CDT FOR PEOPLE IN THE
FOLLOWING COUNTIES
IN NORTHWESTERN OKLAHOMA
DEWEY
INCLUDING THE FOLLOWING LOCATIONS
ALEDO... BURMAH AND PUTNAM
AT 744 PM CDT DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING A TORNADO 12 MILES NORTHWEST OF PUTNAM MOVING
SOUTH-SOUTHEAST AT 15 TO 20 MPH. THIS STORM IS EXPECTED TO TRACK NEAR
THE TOWNS OF ALEDO AND BURMAH.
TAKE COVER NOW. THE SAFEST PLACE IS A BASEMENT UNDER A
WORKBENCH OR PIECE OF STURDY FURNITURE. OTHERWISE...SEEK
SHELTER IN A SMALL INTERIOR ROOM SUCH AS A CLOSET ON THE LOWEST
FLOOR. USE BLANKETS...PILLOWS...OR CUSHIONS TO COVER YOUR
BODY. AVOID WINDOWS. ABANDON MOBILE HOMES FOR A REINFORCED
BUILDING OR LIE FLA^T IN A DITCH OR CULVERT.
A TORNADO WATCH REMAINS IN EFFECT FOR OKLAHOMA UNTIL 900PM CDT.
LAT...LON 3583 9885 3583 9920 3603 9922 3603 9882
BSC/SPEGWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Jun 4, 3:28 PM CDT, 4 hours 16 minutes earlier.
Area forecast discussion, Jun 4, 3:28 PM CDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 410 PM CDT TUE JUN 4 1996 BNDRY ACRS NRN OK WITH VRY HI LI'S IN UNCAPPED AIRMASS TO ITS SOUTH. LTST RADAR FM AMA AND DDC SHOW SFC BASED CONVECTION DVLPG IN PH SO WL GO WITH HIGHEST POPS ACRS NRN ZONES THIS EVE. EVEN THO LO LVL WNDS ARE LGT...WITH NWLY UPR FLOW THE TURNING OF LOW AND MID LVL WNDS MAY BE ENOUGH TO PROMOTE DVLPMNT OF SOME SUPERCELLS. AFT TNGT RDG SHD BEGIN TO MOVE IN FM THE W WHILE SFC TROF/FNT SHIFTS EWD ACRS AREA THU. THUS WILL TAPER OFF POPS FM W TO EAST IN LATER PDS. FCSTID = 12 OKC 65 88 69 88 / 40 20 20 20 HBR 63 92 68 90 / 30 20 10 10 SPS 65 92 70 91 / 30 20 20 20" GAG 61 91 63 87 / 30 20 10 10 PNC 63 87 67 87 / 50 30 20 10 DUA 67 88 70 89 / 30 30 20 20 .OKC... OK...NONE. TX...NONE.
In the hours before
Local storm report, Jun 4, 5:55 PM CDT, 1 hour 49 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 555 PM CDT TUE JUN 4 1996 TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 515 PM 9 N SELMON OK TREE DAMAGE. 06/04/96 HARPER 6-8 INCH TREE LIMBS DOWN. SC
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 7:12 PM CDT | Tornado Warning | OUN | Dewey | 33 min |
| Jun 4, 7:35 PM CDT | Severe Thunderstorm Warning | OUN | Grant, Kay | 55 min |
| Jun 4, 8:08 PM CDT | Severe Thunderstorm Warning | OUN | Dewey | 37 min |
| Jun 4, 8:25 PM CDT | Severe Thunderstorm Warning | OUN | Grant, Kay | 50 min |
| Jun 4, 8:50 PM CDT | Severe Thunderstorm Warning | OUN | Garfield | 40 min |
| Jun 4, 9:00 PM CDT | Severe Thunderstorm Warning | OUN | Noble | 45 min |
| Jun 4, 9:25 PM CDT | Severe Thunderstorm Warning | OUN | Garfield | 50 min |
Nearby
Tornado Warnings in Oklahoma, 1996Every tornado warning in 1996Tornadoes in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.